Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 80, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 12, 2010, 6:55 PM CDT for Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2010, 6:55 PM CDT (23:55 UTC)
- Expired
- May 12, 2010, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 734 m²/s²
- 0-3 km storm-relative helicity
- 915 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:50 PM CDT, 5 minutes earlier.
Area forecast discussion, May 12, 6:50 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT WED MAY 12 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/443 PM CDT WED MAY 12 2010/
A MULTITUDE OF WEATHER HAZARDS TO CONTEND WITH OVER THE NEXT 24
HOURS. EAST-WEST WARM FRONT LYING NEAR THE I-70 CORRIDOR HAS FAILED
TO LIFT NORTH TODAY DUE TO THE RAIN COOLED AIR LEFT OVER FROM LAST
NIGHTS AND THIS MORNINGS ELEVATED CONVECTION. THINK THIS IS WHERE
THE BOUNDARY WILL STAY UNTIL THE KS COLD FRONT OVERTAKES IT
OVERNIGHT. LATEST RUC PROGS INCREASING SSW H8 JET ACROSS SOUTHEAST
KS AND OVER THE TOP OF THE STALLED FRONT WHICH WILL ADVECT A DEEP
PLUME OF MOISTURE NORTHWARD AS SEEN ON WATER VAPOR LOOP. THIS SHOULD
RESULT IN A STEADY INCREASE IN ELEVATED CONVECTION NORTH OF THE
MISSOURI RIVER AND RADAR TRENDS SUPPORT THIS. PULSE LIKE NATURE OF
STORMS AND LIMITED ROTATION WILL FAVOR MAINLY LARGE HAIL AS WELL AS
POCKETS OF HEAVY RAIN. ELEVATED CONVECTION ALSO SEEN IN THE WARM
SECTOR OVER EAST CENTRAL KS AND WEST CENTRAL MO WHICH WILL TO SOME
DEGREE TRAIN OVER THE SAME AREAS. THESE STORMS WILL ALSO CARRY THE
THREAT OF LARGE HAIL.
ALSO WATCHING THE SEVERE STORMS WHICH CONTINUE TO FORM ALONG THE
COLD FRONT OVER CENTRAL KS. THIS ACTIVITY IS EXPECTED TO SPREAD
NORTHEAST AND INTO NW AND WEST CENTRAL MO LATE THIS EVENING. SINCE
THE UPPER FLOW IS PARALLEL TO THE COLD FRONT AND THE PRIMARY UPPER
TROUGH REMAINS WELL TO THE WEST OF THE BOUNDARY...IT IS THIS
ACTIVITY WHICH WILL HAVE THE GREATER POTENTIAL TO TRAIN AND RESULT
IN FLASH FLOODING AS WELL AS POSSIBLY PRODUCING LARGE
HAIL...DAMAGING WINDS. THE TORNADO THREAT WILL BE LIMITED DUE TO THE
EXTENSIVE CLOUD COVER WHICH HAS INHIBITED THE EROSION OF THE CIN
LEFT OVER WITHIN THE WARM SECTOR.
LIKE THE LATEST HPC QPF AREA FOR HEAVY RAINS AND GIVEN HOW MUCH RAIN
FELL WITH LAST NIGHTS MCS WHICH MOVED ACROSS THE FAR SOUTHERN CWA
CAN JUSTIFY THE 1-2 INCH RAINS OVER MUCH OF THE CWA DURING THE NEXT
24 HOURS. MADE NO CHANGES TO THE ONGOING FLASH FLOOD WATCH. WITH THE
UPPER SYSTEM LIFTING OUT TO THE NORTHEAST AND THE TROUGH AXIS STILL
WEST OF THE CWA ON THURSDAY THE BACK EDGE OF THE RAIN SHIELD WILL BE
SLOW TO MOVE EAST SO MADE FEW CHANGES TO THE ONGOING THURSDAY
FORECAST.
SHOULD SEE A WEAK SURFACE HIGH MOVE INTO THE KS/MO AREA ON FRIDAY
RESULTING IN A BRIEF BREAK FROM CONVECTION.
MJ
MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)...
MID RANGE FORECAST WILL CONTINUE TO BE FILLED WITH POTENTIAL
ACTIVITY AS A SERIES OF SHORTWAVE RIDGES AND TROUGH TRAVERS THE
PLAINS STATES THIS WEEKEND AND THROUGH THE FIRST HALF OF NEXT WORK
WEEK. SATURDAY WILL DAWN WITH A SURFACE HIGH SLIDING OFF TO OUR EAST
AS A SHORTWAVE RIDGE MOVES IN ALOFT. WARM AIR ADVECTION AND
RETURNING GULF MOISTURE SATURDAY COULD LEAD TO SOME STORMS BY THE
AFTERNOON. GFS IS THE OUTLIER...MOST AGGRESSIVE AND QUICKEST WITH
THE ACTIVITY...WHILE THE OTHER MODELS ARE FOCUSED A LITTLE FARTHER
SOUTH AND SLOWER. HAVE KEPT THE CHANCE POPS IN THROUGH THE DAY
SATURDAY AND THAT NIGHT AS A COMPROMISE SOLUTION FOR NOW. DID WARM
TEMPERATURES A HAIR WITH A SOUTHERLY WIND EXPECTED TO RETURN
SATURDAY. WITH A TROUGH EXPECTED QUICK ON THE HEELS OF SATURDAYS
RIDGE...ANY OVERNIGHT CONVECTION MIGHT PERSIST INTO SUNDAY WITH
MULTIPLE ROUNDS OF STORMS POSSIBLE INTO SUNDAY NIGHT. HAVE EXPANDED
THE COVERAGE AREA OF THE CHANCE POPS FOR THE DAYLIGHT AND NIGHT TIME
HOURS OF SUNDAY AS A RESULT.
FOR THE BEGINNING OF THE WORK WEEK...CONDITIONS LOOK TO SETTLE DOWN
FOR AT LEAST A COUPLE OF DAYS AS A MORE PRONOUNCED RIDGE EXPANDS
EAST FROM THE WESTERN CONUS. THIS SHOULD ALLOW TEMPERATURES TO CLAW
THEIR WAY BACK TOWARDS NORMAL THROUGH THE MID WORK WEEK PERIOD.
HOWEVER...TOWARDS MID WORK WEEK...PRELIMINARY ANALYSIS INDICATES
THAT THERE MIGHT BE SOME MORE STORMY WEATHER AS THE RIDGE AXIS
SLIDES INTO THE CENTRAL PLAINS AND WE GET SOME WARM AIR AND MOISTURE
ADVECTION ALOFT. HAVE PENCILED IN A SILENT SLIGHT CHANCE POP AT THIS
TIME AS BOTH THE ECMWF AND GFS ARE ADVERTISING THIS.
CUTTER
&&
.AVIATION...
FOR THE 00Z TAF...SCATTERED CONVECTION ONGOING WILL PERSIST WITH
PERIODS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH ALL 3 TERMINALS
THROUGH THIS EVENING. AN EAST-WEST WARM FRONT LIES JUST SOUTH OF
KMKC AND SHOWS SIGNS THAT IT MAY LIFT TO KMCI...ALLOWING WINDS TO
VEER TO THE SOUTHEAST AT KMKC/KMCI. MORE ORGANIZED THUNDERSTORMS
CONGEALING OVER EASTERN KS WILL SPREAD INTO THE TERMINALS BETWEEN
03-09Z RESULTING IN INCREASING THREAT FOR HEAVY RAINS AND
MVFR/POSSIBLE IFR VISIBILITIES/CEILINGS. BETTER TO AMEND FOR THE
POSSIBLE IFR CONDITIONS AS THEY WILL BE SHORT LIVED IF/WHEN THE
STRONGER STORMS ARRIVE.
HAVE DELAYED ARRIVAL OF WINDSHIFT LINE BY SEVERAL HOURS VS 18Z
FORECAST AS BOUNDARY WILL BE SLOW TO MOVE EAST AS THERE IS LITTLE
PUSH BEHIND IT. IFR CEILINGS IN THE POST FRONTAL AIRMASS WITH BACK
EDGE OF RAIN EXITING THE TERMINALS AROUND DAYBREAK AT KSTJ AND MID
MORNING AT KMCI/KMKC. CEILINGS WILL STEADILY IMPROVE DURING THE
AFTERNOON AND COULD SEE CLOUDS SCATTER OUT BY MID/LATE AFTERNOON.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR MOZ025-031>033-038>040-043>046-053-054.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
MORNING FOR MOZ001>008-011>017-020>025-028>030-037.
KS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR KSZ057-060.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
MORNING FOR KSZ025-102>105.
&&Hazardous weather outlook, May 12, 1:12 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 112 PM CDT WED MAY 12 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 112 PM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT LYING NEAR INTERSTATE 70 IS EXPECTED TO MOVE LITTLE THIS AFTERNOON. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NORTH OF THIS FRONT THIS AFTERNOON AND EVENING. WHILE MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS A FEW OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL. AT THE SAME TIME...THUNDERSTORMS WILL FORM FURTHER WEST OVER CENTRAL AND EASTERN KANSAS ALONG A COLD FRONT. THIS BOUNDARY WILL BE MOVING TOWARD THE REGION THIS EVENING. THE THUNDERSTORMS WILL SPREAD NORTHEAST INTO NORTHWEST AND WEST CENTRAL MISSOURI BY EARLY EVENING. INITIALLY...ISOLATED SUPERCELLS WILL BE POSSIBLE ALONG THIS FRONT AND ANY OF THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AS THE EVENING PROGRESSES THE STORMS MAY ORGANIZE MORE INTO LINEAR TYPE STORMS WITH DAMAGING WINDS AND HAIL AS THEY MOVE THROUGH WEST CENTRAL AND CENTRAL MISSOURI. IN ADDITION...THESE STORMS MAY FINALLY EVOLVE INTO A STORM COMPLEX WHICH WOULD HAVE THE POTENTIAL OF PRODUCING HEAVY RAINFALL OVER ALL BUT FAR NORTHWEST MISSOURI...EVEN AFTER THE SURFACE COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS ARE EXPECTED TO STILL BE ONGOING THROUGH THURSDAY MORNING BEHIND THE COLD FRONT WITH THE HEAVIER RAIN EXPECTED ACROSS CENTRAL INTO SOUTHWEST MISSOURI. WITH MORE RAIN...FLOODING WILL STILL BE A CONCERN. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY IN THE OUTLOOK AREA. THE NEXT CHANCE OF STORMS RETURNS FOR SATURDAY AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. IN ADDITION...PLEASE FORWARD ANY REPORTS OF FLOODING. MJ
In the hours before
Special weather statement, May 12, 3:19 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
319 PM CDT WED MAY 12 2010
KSZ025-102-MOZ012-020-122045-
ANDREW MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-
319 PM CDT WED MAY 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BUCHANAN...SOUTHERN
ANDREW...EASTERN ATCHISON AND SOUTHEASTERN DONIPHAN COUNTIES UNTIL
345 PM CDT...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANCASTER...OR 8 MILES WEST OF ATCHISON...
MOVING NORTHEAST AT 65 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ATCHISON...TROY...WATHENA...ELWOOD...ST. JOSEPH...COUNTRY CLUB
VILLA...SAVANNAH...AMAZONIA...DONIPHAN...ST. JOSEPH AIRPORT AND
COSBY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4001 9485 3988 9461 3983 9461 3946 9526
3954 9535
TIME...MOT...LOC 2019Z 224DEG 62KT 3958 9520
DUXSpecial weather statement, May 12, 5:11 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 511 PM CDT WED MAY 12 2010 KSZ104-MOZ021-022-028>030-037-122300- CALDWELL MO-CLAY MO-CLINTON MO-JACKSON MO-PLATTE MO-RAY MO-WYANDOTTE KS- 511 PM CDT WED MAY 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL... SOUTHEASTERN CLINTON...SOUTHEASTERN PLATTE...NORTHERN RAY...CLAY... NORTHWESTERN JACKSON AND NORTHEASTERN WYANDOTTE COUNTIES UNTIL 600 PM CDT... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KANSAS CITY DOWNTOWN...OR NEAR NORTH KANSAS CITY...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SUGAR CREEK...GLADSTONE...CLAYCOMO...COURTNEY...LIBERTY... KEARNEY...EXCELSIOR SPRINGS...LAWSON...LAKE WAUKOMIS...OAKVIEW... PLEASANT VALLEY...GLENAIRE...MISSOURI CITY...HOLT...CRYSTAL LAKES...WOODS HEIGHTS...EXCELSIOR ESTATES...POLO...MAYWOOD AND OAKS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3965 9420 3951 9379 3902 9456 3915 9476 TIME...MOT...LOC 2211Z 225DEG 50KT 3915 9457 DUX
Special weather statement, May 12, 5:37 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CDT WED MAY 12 2010
KSZ104-105-MOZ029-037-122315-
CLAY MO-JACKSON MO-JOHNSON KS-WYANDOTTE KS-
537 PM CDT WED MAY 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND SOUTHERN CLAY AND NORTHERN JACKSON COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 615 PM CDT...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERRIAM TO 5 MILES
SOUTHWEST OF LEAWOOD...AND MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MISSION HILLS...WESTWOOD...KANSAS CITY KANSAS...RIVERSIDE...KANSAS
CITY...NORTH KANSAS CITY...GLADSTONE...RAYTOWN...CLAYCOMO...SUGAR
CREEK...INDEPENDENCE...COURTNEY...LIBERTY...BUCKNER...MISSION
WOODS...WESTWOOD HILLS...KANSAS CITY DOWNTOWN...NORTHMOOR...OAKVIEW
AND AVONDALE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3916 9465 3916 9464 3916 9461 3920 9461
3938 9440 3913 9412 3885 9467 3908 9475
TIME...MOT...LOC 2238Z 228DEG 44KT 3911 9466 3893 9461
DUXLocal storm report, May 12, 5:50 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 NE MERRIAM 39.04N 94.67W
05/12/2010 E0.75 INCH JOHNSON KS BROADCAST MEDIA
INTERSTATE 35 AND LAMAR
&&
ADOLPHSONLocal storm report, May 12, 5:57 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL PATTONSBURG 40.05N 94.14W
05/12/2010 E0.50 INCH DAVIESS MO TRAINED SPOTTER
&&
ACHSpecial weather statement, May 12, 5:59 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CDT WED MAY 12 2010
MOZ031-032-038-039-122330-
CARROLL MO-CHARITON MO-LAFAYETTE MO-SALINE MO-
559 PM CDT WED MAY 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHARITON...CARROLL...
NORTHWESTERN SALINE AND NORTHEASTERN LAFAYETTE COUNTIES UNTIL 630 PM
CDT...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAVERLY...OR 11 MILES SOUTHWEST OF
CARROLLTON...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CARROLLTON...BOSWORTH...BRUNSWICK...HALE...WAKENDA...MIAMI...DE
WITT AND TRIPLETT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3912 9354 3927 9370 3962 9334 3962 9327
3963 9327 3965 9329 3966 9328 3948 9298
TIME...MOT...LOC 2300Z 223DEG 46KT 3928 9352
DUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:38 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 12 days |
| May 11, 9:38 PM CDT | River Flood Warning | EAX | Cooper, Howard | 13 days |
| May 12, 12:02 AM CDT | Special Weather Statement | EAX | Morgan | 28 min |
| May 12, 12:30 AM CDT | Special Weather Statement | EAX | Cooper | 30 min |
| May 12, 3:18 AM CDT | Special Weather Statement | EAX | Clay | 27 min |
| May 12, 3:20 AM CDT | Special Weather Statement | EAX | Clinton | 25 min |
| May 12, 3:21 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 24 min |
| May 12, 3:40 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 35 min |
| May 12, 3:43 AM CDT | Areal Flood Advisory | EAX | Bates | 6 hr |
| May 12, 4:00 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 25 hr |
| May 12, 4:10 AM CDT | Special Weather Statement | EAX | Lafayette | 35 min |
| May 12, 4:39 AM CDT | Special Weather Statement | EAX | Clinton | 36 min |
| May 12, 4:45 AM CDT | Areal Flood Advisory | EAX | Henry | 6 hr |
| May 12, 4:45 AM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 16 min |
| May 12, 9:07 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 69 hr |
| May 12, 9:07 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 53 hr |
| May 12, 9:07 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 68 hr |
| May 12, 9:07 AM CDT | River Flood Warning | EAX | Cooper | 18 hr |
| May 12, 9:07 AM CDT | River Flood Warning | EAX | Cooper | 22 hr |
| May 12, 9:07 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| May 12, 9:07 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 36 hr |
| May 12, 5:11 PM CDT | Special Weather Statement | EAX | Clay | 49 min |
| May 12, 5:16 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 6 hr |
| May 12, 5:37 PM CDT | Special Weather Statement | EAX | Clay | 38 min |
| May 12, 5:41 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 34 min |
| May 12, 5:59 PM CDT | Special Weather Statement | EAX | Carroll | 31 min |
| May 12, 6:33 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Chariton, Lafayette, Linn, Livingston and 4 more | 3 hr |
| May 12, 6:47 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 7 hr |
| May 12, 3:19 PM CDT | Special Weather Statement | EAX | Atchison | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.